Alert archive / Arizona / Wind Advisories in 2015
Wind Advisory 5, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 6, 2015, 3:06 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 7, 2015, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2015, 3:06 PM MST (22:06 UTC)
- In effect from
- Apr 7, 2015, 11:00 AM MST
- Expired
- Apr 7, 2015, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3219 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
909 WWUS75 KFGZ 062206 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 306 PM MST MON APR 6 2015 AZZ004>007-009>017-039-040-071100- /O.NEW.KFGZ.WI.Y.0005.150407T1800Z-150408T0100Z/ /O.CON.KFGZ.WI.Y.0004.000000T0000Z-150407T0100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 306 PM MST MON APR 6 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY. * TIMING...THROUGH 6 PM MST THIS EVENING...AND AGAIN TUESDAY AFTERNOON. * WINDS...SOUTHWEST WINDS AROUND 25 MPH...WITH GUSTS TO 45 MPH. * MAIN IMPACT...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * OTHER IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP ACROSS NAVAJO AND APACHE COUNTIES...ALONG AND NORTH OF INTERSTATE 40...CAUSING REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ TM/AT
3 follow-up statements
039 WWUS75 KFGZ 070354 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 854 PM MST MON APR 6 2015 AZZ004>007-009>017-039-040-071200- /O.CON.KFGZ.WI.Y.0005.150407T1800Z-150408T0100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 854 PM MST MON APR 6 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM MST TUESDAY... * TIMING...SOUTHWEST WINDS WILL INCREASE AGAIN BY LATE MORNING TUESDAY...CONTINUING THROUGH THE LATE AFTERNOON. * WINDS...SOUTHWEST WINDS AROUND 20 TO 30 MPH...WITH GUSTS TO 45 MPH. * MAIN IMPACT...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * OTHER IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP ACROSS NAVAJO AND APACHE COUNTIES...ALONG AND NORTH OF INTERSTATE 40... CAUSING REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
400 WWUS75 KFGZ 071108 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 408 AM MST TUE APR 7 2015 AZZ004>007-009>017-039-040-080100- /O.CON.KFGZ.WI.Y.0005.150407T1800Z-150408T0100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 408 AM MST TUE APR 7 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM MST THIS EVENING... * TIMING...SOUTHWEST WINDS WILL INCREASE BY LATE MORNING TUESDAY...CONTINUING THROUGH THE LATE AFTERNOON. * WINDS...SOUTHWEST WINDS AROUND 20 TO 30 MPH...WITH GUSTS TO 45 MPH. * MAIN IMPACT...DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. * OTHER IMPACTS...AREAS OF BLOWING DUST MAY DEVELOP ACROSS NAVAJO AND APACHE COUNTIES...ALONG AND NORTH OF INTERSTATE 40... CAUSING REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
125 WWUS75 KFGZ 080106 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 606 PM MST TUE APR 7 2015 AZZ004>007-009>017-039-040-080215- /O.EXP.KFGZ.WI.Y.0005.000000T0000Z-150408T0100Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...CHINLE...KAYENTA...WINDOW ROCK... GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS... SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 606 PM MST TUE APR 7 2015 ...WIND ADVISORY HAS EXPIRED... WIND GUSTS HAVE FALLEN BELOW ADVISORY CRITERIA THIS EVENING. BREEZY WINDS WILL CONTINUE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 6, 9:48 AM MST, 5 hours 18 minutes earlier.
Area forecast discussion, Apr 6, 9:48 AM MST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 948 AM MST MON APR 6 2015 .SYNOPSIS... NORTHERN ARIZONA WILL HAVE INCREASING SOUTHWEST WIND SPEEDS THROUGH WEDNESDAY...WITH DRY WEATHER CONTINUING THROUGH TUESDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE AREA WEDNESDAY...WITH A CHANCE OF LIGHT SHOWERS NORTH OF I-40. FAIR WEATHER WITH MUCH LESS WIND RETURN FROM THURSDAY THROUGH SATURDAY. && .DISCUSSION... SOUTHWESTERLY WINDS ARE BEGINNING TO GUST LATE THIS MORNING AS VERTICAL MIXING IS COMMENCING UNDER CLEAR SKIES. THE ONLY UPDATE TO THE ONGOING FORECAST WAS TO REMOVE FIRST PERIOD SKY COVER THROUGH THE REMAINDER OF THE MORNING BASED ON CURRENT SATELLITE OBS/TRENDS. UPPER LEVEL CLOUDS SHOULD BEGIN TO INCREASE FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON AHEAD OF AN UPPER LEVEL TROUGH OVER THE PACIFIC NW SAGGING SOUTH ALONG THE NORTHERN CALIFORNIA COAST. THE REMAINING SENSIBLE WEATHER ELEMENTS ARE IN GOOD SHAPE. THE CURRENT WIND ADVISORY AND RED FLAG WARNINGS ARE IN GOOD SHAPE AS WELL. THE UPDATED GRIDDED AND TEXT PRODUCTS HAVE BEEN SENT. && .PREVIOUS DISCUSSION /345 AM MST/... STRONG SOUTHWEST WINDS ARE THE MAIN STORY FROM TODAY THROUGH WEDNESDAY. A COLD FRONT AND UPPER LOW PRESSURE SYSTEM ARE OVER THE PACIFIC NW THIS MORNING AND WILL MOVE TOWARDS ARIZONA THROUGH TUESDAY. FOR TODAY...THE WIND ADVISORY WAS EXPANDED TO INCLUDE THE KAIBAB PLATEAU AND MARBLE CANYON AREAS...WITH SOUTHWEST WINDS IN THE 20-35 MPH RANGE WITH GUSTS TO 45 MPH EXPECTED FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM. AREAS OF BLOWING DUST ARE POSSIBLE ACROSS THE NAVAJO AND HOPI NATIONS. WIND SHOULD DECREASE TONIGHT FOR MOST OF US THOUGH GUSTY CONDITIONS TO CONTINUE IN THE HOUSE ROCK VALLEY AND DONEY PARK AREAS. ON TUESDAY...AS THE FRONT AND UPPER LOW NEAR...SIMILAR WIND CONDITIONS AND ARE EXPECTED. WHILE ANOTHER WIND ADVISORY IS PROBABLE...WILL DEFER TO THE NEXT SHIFT TO MASSAGE WIND SPEEDS USING THE LATEST DATA. TUESDAY NIGHT AND WEDNESDAY...PROGS ARE A BIT FASTER AND NOW SHOW THE FRONT MOVING INTO NW ARIZONA LATE TUESDAY EVENING AND EASTWARD ON WEDNESDAY. LOW LEVEL WIND SPEEDS (BELOW 10K FT MSL) HAVE THEIR PEAK SPEEDS EARLY WEDNESDAY MORNING THEN GO WESTERLY AND DECREASE BEHIND THE FRONT. WE KEPT THE SLIGHT CHANCE OF SHOWERS GOING FOR AREAS NORTH OF I-40 THROUGH THE DAYLIGHT HOURS WEDS. MAX TEMPS WEDS. TO BE 5 TO 10 DEGREES BELOW NORMAL FOR THE DATE. BY WEDS. NIGHT THE WHOLE SYSTEM IS ON ITS WAY OUT LEAVING A SLIGHT CHANCE OF SHOWERS IN THE FOUR CORNERS. THURSDAY THROUGH SUNDAY...FAIR WEATHER THROUGH THIS PERIOD. LIGHT SFC WINDS AS WELL THU. AND FRI. THEN SOME SW BREEZES SATURDAY. ON SUNDAY...PROGS ARE MOVING AN UPPER LOW ACROSS SRN AZ. THE ECMWF AND GFS ENSEMBLES HAVE SOME LIGHT PRECIP ALONG AND SOUTH OF THE MOGOLLON RIM AND WILL GO WITH A SLIGHT CHANCE OF SHOWERS IN THIS AREA FOR NOW. && .AVIATION... FOR THE 18Z PACKAGE...VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24 HOURS UNDER PERIODS OF HIGH LEVEL CLOUDS. LOOK FOR SOUTHWEST WINDS GUSTING TO 30-45 KTS THROUGH 02Z. BLOWING DUST COULD LIMIT VISIBILITY ALONG AND NORTHEAST OF A KPGA-KINW-KSJN LINE. WINDS WILL DIMINISH AFTER 02Z...REMAINING BREEZY OVERNIGHT FOR MOST AREAS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MST THIS EVENING FOR AZZ109>114- 116-117-139-140. RED FLAG WARNING FROM 11 AM TO 8 PM MST TUESDAY FOR AZZ109>114- 116-117-139-140. WIND ADVISORY UNTIL 6 PM MST THIS EVENING FOR AZZ004>007- 009>017-039-040. && PUBLIC.........TM/AT AVIATION.......MCCOLLUM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Apr 6, 2:24 AM MST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 224 AM MST MON APR 6 2015 AZZ004>018-037>040-070715- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 224 AM MST MON APR 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AN APPROACHING COLD FRONT WILL BRING STRONG WINDS TO NORTHERN ARIZONA TODAY. SOUTHWEST WINDS SUSTAINED FROM 20 TO 30 MPH WITH GUSTS FROM 30 TO 45 MPH SHOULD DEVELOP BY LATE THIS MORNING. FASTEST WIND SPEEDS ARE EXPECTED ALONG AND NORTH OF THE MOGOLLON RIM...WITH BLOWING DUST POSSIBLE ACROSS THE NAVAJO AND HOPI RESERVATIONS. A WIND ADVISORY IS IN EFFECT FOR MUCH OF THE AREA...SEE PHXNPWFGZ FOR DETAILS. A RED FLAG WARNING IS IN EFFECT TODAY FOR THE NORTHEAST QUARTER OF ARIZONA. SEE PHXRFWFGZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY AFTERNOON WINDS WILL PERSIST FROM TUESDAY THROUGH WEDNESDAY. EXPECT SOUTHWESTERLY GUSTS IN THE 35 TO 50 MPH RANGE. FASTEST WINDS AGAIN SHOULD BE ALONG AND NORTH OF THE MOGOLLON RIM DURING THE LATE MORNING AND AFTERNOON HOURS. ADDITIONAL WIND ADVISORIES MAY BE ISSUED FOR TUESDAY AND WEDNESDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY FOR THE NORTHEAST QUARTER OF THE STATE. SEE PHXRFWFGZ FOR DETAILS. FIRE WEATHER WATCHES ARE POSSIBLE ON WEDNESDAY AGAIN FOR NORTHEASTERN ARIZONA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.